Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Sore red rash on leg. Took prirton and used saline water. Now?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have a really sore red rash (always forms itself into a circle and sometimes bruises)that's really itchy on my left inside upper leg,it comes for a week then always omens back 3/4weeks later I have took prirton and used salon on it but just doesn't seem to work.please can you help.
Posted Tue, 18 Dec 2012 in Skin Hair and Nails
Answered by Dr. Hema Yadav 7 hours later
Thanks for posting your query.
Considering your description it most probably seems to be a fungal infection of the skin .
Most annular ( ring like ) itchy lesions with a central clearing and a bruise like colour in a covered part of body ( thigh ,groin , armpit , skin folds) are more likely to be fungal infections which are usually not easily resolved and may progress for weeks to months.
The definitive treatment is taking prescription antifungal medications either oral or topical (fluconazole, ketoconazole , etc) after confirmation of diagnosis by a dermatologist ( skin specialist doctor ).
Piriton has only antihistamine ( chlorpeniramine ) and salon pas ( salicylic acid ) both of which are not going to resolve such infection.
I would recommend you consult your dermatologist who can examine it , test it to confirm or rule out fungal infection ( woods lamp or KOH test) and start appropriate treatment .
Meanwhile make sure to keep the region sweat free and dry as much as feasible and avoid scratching it as much as possible .
Hope I have answered your query.
Kindly accept my answer if you have no further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor